Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 128, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 20, 1998, 10:58 PM CDT for Waushara County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1998, 10:58 PM CDT (03:58 UTC)
- Expired
- Jul 21, 1998, 12:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 210358 RRA SVRGRB WIC137-210500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1058 PM CDT MON JUL 20 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN CENTRAL WISCONSIN * UNTIL MIDNIGHT CDT * AT 1055 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM HANCOCK TO SOUTH OF WAUTOMA. THE STORMS WERE MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... WAUTOMA BY 1110 PM SPRING LAKE BY 1130 PM THESE STORMS CONTAIN HAIL UP TO ONE INCH IN DIAMETER. MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. ISAACSON/SKOWRONSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 8:30 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 20, 8:30 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 830 PM CDT MON JUL 20 1998 THUNDERSTORMS THAT MOVED ACROSS THE SOUTHERN THIRD OF WISCONSIN EARLY TONIGHT HAVE GREATLY DIMINISHED THE CHANCES OF SEVERE ACTIVITY IN NORTHEAST AND CENTRAL WISCONSIN. MOST OF THE UPPER AIR DYNAMICS REMAIN WEAK AND LOSER TO THE COLD FRONT. ALSO...MOST OF THE LOW-LEVEL CONVERGENCE THAT WAS AVAILABLE FOR THE PRODUCTION OF T-STORMS WAS TAKEN AWAY WITH THE SOUTHERN STORMS. A LINE OF SHOWERS AND A FEW STORMS MOVING INTO NORTHERN/NORTHWEST WISCONSIN AT THIS TIME SHOULD CONTINUE TO DIMINISH WITH TIME THIS EVENING. HAVE THEREFORE REMOVED THE SEVERE WORDING AND DROPPED LIKELY POPS TO CHANCY POPS IN THE ZONE FORECAST JUST ISSUED. TEMPS APPEAR TO BE ON TARGET AND WERE LEFT ALONE. ISAACSON
In the hours before
Special weather statement, Jul 20, 5:50 PM CDT, 5 hours 8 minutes before
WIZ045-048-049-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 550 PM CDT MON JUL 20 1998 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY. STRONG THUNDERSTORMS WERE MOVING AWAY FROM THE AREA EARLY THIS EVENING. MORE STORMS ARE LIKELY LATER THIS EVENING. SThAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. ISAACSON
Special weather statement, Jul 20, 5:50 PM CDT, 5 hours 8 minutes before
WIZ045-048-049-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 550 PM CDT MON JUL 20 1998 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY. STRONG THUNDERSTORMS WERE MOVING AWAY FROM THE AREA EARLY THIS EVENING. MORE STORMS ARE LIKELY LATER THIS EVENING. SThAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. ISAACSON
Local storm report, Jul 20, 10:26 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1026 PM CDT MON JUL 20 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1012 PM WAUTOMA WI 1 INCH HAIL
07/20/98 WAUSHARA REPORTED BY STORM SPOTTER
1016 PM WAUTOMA WI .75 INCH HAIL
07/20/98 WAUSHARA REPORTED BY SHERIFF DEPT
ISAACSONThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:38 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.